Jump to content

Humanpincushion: Starting taper soon from 20mg lexapro, done klonopin taper already.


Humanpincushion

Recommended Posts

Hello,

time to change forums since I finished my benzo taper already (benzobuddies). Now I'm looking to start Lexapro taper at some point and thought I share some of my story.

I have had OCD since I was 7-8 years old. 15 years old I started to get panic attacks a lot so I went to doctor and he gave me some random SSRI and Klonopins. Long story short, I changed to Lexapro (escitalopram) at some point. I quit them both at some point but continued. I was pretty stable for many years until I started to have very bad headaches and mood changes so I pretty much thought it was from SSRI etc.. so I tapered it fast from 15mg to zero.. doing like 2 weeks of 10mg, 2 weeks of 5mg and 2 weeks of 5mg every other day. That was pretty much written everywhere how to do it. I didn't even have much withdrawals I think. Well my headache went away and I was pretty ok for like few months. Then I started to get really emotional. I started to get some weird headaches and sudden pains on my fingers and toes, and all kinds of weird vibrations on my body and feelings of hot and cold on skin and even feelings as if there was cold rain falling on my hands and face. Went to doctor and well in 4 years I have done every test possible and well I don't have any problem with my health. I kinda know it was from quitting Lexapro, I got some sort of neuropathy from it. I started lexapro again and well, my stomach and mood got better but the "neuropathy" stuff still remained. some days better some days I wish I would die. I tapered from 2mg Clonazpam benzo with very long 3+ years taper and the taper ended 3 weeks ago. The taper was so hard at some point that I needed to add 25mg seroquel so I can even sleep. Guess I'm pretty dependant of it now.. yay for future tapering.

 

Anyway, I want to ask and I hope someone have some experience with the neuropathic pain feelings that I described. I pretty much want to know that am I screwed for my whole life because I took SSRI for 10+ years ????? 

 

I will start to taper it soonish whenever I will find some doctor who will prescribe me 15mg and 10mg etc. Can you even dry cut those super hard escitalopram pills like you can with Klonopin ? My biggest fear is that my brain is somewhat destroyed of the 10+ years SSRI and the pains and prickling vibrating stuff will never end.

 

Hpc

 

Clonazepam from 2004 - 2016 (tapered from 2mg to zero) Last day 3.1.06

Lexapro on and off from 2004

Seroquel from 2015

Current meds: Lexapro 20mg, Seroquel 25mg

Link to comment
  • Moderator Emeritus

Hi JPC & welcome to SA,

 

Congratulations on tapering your benzo!!!  This a great site with very supportive members and lots of excellent information.

 

I'll get the other mods' opinion on your situation (I'm a new mod).

 

However, you can start with these links:

 

Why Taper My Dose by 10%?

 

Brain Remodelling

 

Video:  Healing from Antidepressants - Patterns of Recovery (4 minutes)

 

Tips for tapering off Lexapro (escitalopram)

 

 

You can use your Intro/Update topic to ask questions and to journal your progress.  Click Follow This Topic (top right) & you will be notified when someone replies.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment
  • Moderator Emeritus

Welcome Humanpincushion,

I'm sorry you haven't been feeling well, but I'm glad you found this site, you will find a lot of friendly help and support here.

 

Chessie has given you some good links to read, they will help explain what may be going on and why you may be having the symptoms.

 

When did you fast taper and quit Lexapro, and then start taking it again. How long were you off it before you started taking it again? How long have you been back on it? If we had some dates that would be helpful.

 

It sounds like your nervous system is still unstable, so its not a good idea to start another taper yet. When we have a few more details, we will be in a better position to offer support and suggestions.

 

Don't worry, you are not permanently damaged. Over time, these drugs change your nervous system. Their effects on your nervous system change as well.  These changes are temporary, but the CNS does take quite a while to right itself. It's important to learn how to taper properly so you can minimize the risks.

 

Petunia.

I'm not a doctor.  My comments are not medical advise. These are my opinions based on my own experience and what I've learned. Please discuss your situation with a medical practitioner who has knowledge of tapering and withdrawal...if you are lucky enough to find one.

My Introduction Thread

Full Drug and Withdrawal History

Brief Summary

Several SSRIs for 13 years starting 1997 (for mild to moderate partly situational anxiety) Xanax PRN ~ Various other drugs over the years for side effects

2 month 'taper' off Lexapro 2010

Short acute withdrawal, followed by 2 -3 months of improvement then delayed protracted withdrawal

DX ADHD followed by several years of stimulants and other drugs trying to manage increasing symptoms

Failed reinstatement of Lexapro and trial of Prozac (became suicidal)

May 2013 Found SA, learned about withdrawal, stopped taking drugs...healing begins.

Protracted withdrawal, with a very sensitized nervous system, slowly recovering as time passes

Supplements which have helped: Vitamin C, Magnesium, Taurine

Bad reactions: Many supplements but mostly fish oil and Vitamin D

June 2016 - Started daily juicing, mostly vegetables and lots of greens.

Aug 2016 - Oct 2016 Best window ever, felt almost completely recovered

Oct 2016 -Symptoms returned - bad days and less bad days.

April 2018 - No windows, but significant improvement, it feels like permanent full recovery is close.

VIDEO: Where did the chemical imbalance theory come from?



VIDEO: How are psychiatric diagnoses made?



VIDEO: Why do psychiatric drugs have withdrawal syndromes?



VIDEO: Can psychiatric drugs cause long-lasting negative effects?

VIDEO: Dr. Claire Weekes

 

 

 

Link to comment

I was off of Lexapro for 3 months. Went back to 10mg about 4 years ago. Then upped to 15mg few years ago and 20mg now for 9 months. Last dose of Klonopin was 1st of march this this year.

Clonazepam from 2004 - 2016 (tapered from 2mg to zero) Last day 3.1.06

Lexapro on and off from 2004

Seroquel from 2015

Current meds: Lexapro 20mg, Seroquel 25mg

Link to comment
  • Moderator Emeritus

Hi HPC ,  welcome to the site.

 

The prickling sensations are a common w/d symptom , see the thread on "Paresthesia , tingling , prickling , numbness" in the Symptoms and Self Care section.

 

I'd wait a good 3 or 4 months before starting to taper lexapro.  You've put in so much hard work , it would be a shame to jeopardize that by changing things up too soon.

 

See the link Chessie gave you above , "Tips for Tapering Lexapro".  Your first drop would be to 18mg , and there's lots of information on how to make smaller doses accurately.

 

Please could you add the date and dose you ceased klonipin to your sig.

 

bw ,  Fresh

1987-1997 pertofran , prothiaden , Prozac 1997-2002 Zoloft 2002-2004 effexor 2004-2010 Lexapro 40mg

2010-2012Cymbalta 120mg

Sept. 2012 -decreased 90mg in 6months. Care taken over by Dr Lucire in March 2013 , decreased last 30mg at 2mg per week over 3 months. July 21 , 2013- last dose of Cymbalta

Protracted withdrawal syndrome kicked in badly Jan.2014 Unrelenting akathisia until May 2014. Voluntary hosp. admission. Cocktail of Seroquel, Ativan and mirtazapine and I was well enough to go home after 14 days. Stopped all hosp. meds in next few months.

July 2014 felt v.depressed - couldn't stop crying. Started pristiq 50mg. Felt improvement within days and continued to improve, so stayed on 50mg for 8 months.

Began taper 28 Feb. 2015. Pristiq 50mg down to 45mg. Had one month of w/d symptoms. Started CES therapy in March. No w/d symptoms down to 30mg.

October 2015 , taking 25mg Pristiq. Capsules compounded with slow-release additive.

March 2016 , 21mg

Link to comment

I would really really advice you to thoroughly read the information on this website. I have started tapering from 20mg Lexapro in January 2016 by 5% (I should have started at maybe 2.5% taper), three months (17mg)later I am only now experiencing unpleasant withdrawal symptoms. ...this drug is potent & I'm only detoxifying from one...

I've started taking antidepressants in 2001. I took Cipramil for 3 years. Elflexor for 1 year. Lexapro 10mg - 20mg since 1992 approximately.

 

STARTING DOSE 20mg Lexapro 2016

 

19mg Lexapro (3rd January 2016)-Taper 5%

18mg Lexapro (8th February 2O16)-Taper 5%

17mg Lexapro (? March 2016) - Taper 5% -

16mg (16th May 2016) Taper 5 %

17mg (21st August 2016) + 5%

16mg (3rd January 2017) - 5%

15mg (4th February 2017) -5

14mg (6/02/18) -5%

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy